You are here:

Pharmacy/lyrica side effects

Advertisement


Question
Dr. Ghooi,
         What causes the blurred vision from Lyrica? Also where could I find the cause of drug side effects on pharmaceuticals?

Answer
Hi Rick,
All drugs acting via  the gabaminergic system cause visual problems, this was first noted with vigbantrin. Since the effect of these drugs is almost permanent, the FDA and most regulators have ordered that all drugs of this class be investigated for their effect on peripheral vision. These studies has just begun and not many are complete. Just today, at the EC meeting in our hospital, we discussed one study on pregabalin and its visual effects.The neurologist explained that this effect has been known for some time but the exact mechanism is debated. In fact the cause is unknown. So I would not be able to tell you the cause but can assure you  that all is being done to find that out.
So sorry I could not really answer your question.
All the best
Ravi Ghooi

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr. Ravindra Bhaskar Ghooi

Expertise

I can provide information on drugs and medicines, their actions, uses, interactions and adverse effects. To avoid confusion, generic names of medicines may please be provided. I am a pharmacologist, having worked on animal and human pharmacology, and presently I am the Dean of Bilcare Research Academy, where we teach courses on clinical research. We dont work on saturdays and sundays, hence questions reachng me on these days will be replied on Monday, please bear with me.

©2016 About.com. All rights reserved.